Jump to content
CrazyBoards.org

Intense, painfully dry eyes?


Recommended Posts

I don't know if this is a medication side effect or something entirely separate, but for the past few weeks or so I've had really bad dry eye to go along with my already bad dry mouth. Could these be related? My vision had been getting worse, too. I get blurry vision quite often. I'm not on any new meds, though, so I'm kind of at a loss. I take Neurontin, Lyrica, Klonopin and Adderall. I know adderall causes dry mouth, but I've never heard anyone talk about dry eyes. (And I can't search for 'dry eyes' on here because 'dry' is 3 letters long?)

Has anyone else had this kind of problem?

Link to comment
Share on other sites

I take 1200 of Neurontin. For the last 3 months or so I've been having real bad dry eyes. Drops do almost nothing for it. For about the last month my right eye stays blurry. I thought it was my contacts so I opened a new pair,it's still blurry. I'm gonna make an eye appt with my dr at lenscratfters as soon as I can and have the cash. It's really starting to bother me. I have had dry mouth for a very long time. Except my tongue gets all "cat like" and I often have a very bitter taste on my tongue. Not sure what it's related too. I've been taking my posted meds for about 5 months now. My eyes dont burn too much but they are VERY sensitive too light. I typed this using one eye. lol

Link to comment
Share on other sites

Adderal for sure causes dry mouth, dry eyes is not a stretch. For the dry mouth I like the Biotine products, the spray seems the most useful and economical. For the dry eyes look for drops that have methylcellulose in them, they will be thicker and last longer.

nf

Link to comment
Share on other sites

I have Glaucoma and moderate a Glaucoma web site, and many of us have dry, irritated eyes from the meds we have to take. I started taking 2,000mg. of flaxseed oil (in capsules) about 3 years ago and my dry-eye problems went away. You should check with your doctor, of course, but it's not an expensive supplement and it works for several of my friends with this problem.

You can use the liquid tears products, too. The problem with them is that the soothing effect doesn't seem to last long. (In my experience.)

olga

Link to comment
Share on other sites

I've taken both klonopin and neurontin. I've never heard of adderall having dry eye as a side effect, although if notfred says it, it could be a possibility.. Neurontin has tremor of the eye as a side effect. for me, one night after taking klonopin, and then discontinuing leaves, my eyes really screwed up. I believe klonopin has blurry vision, and i believe double vision as another side effect.

Link to comment
Share on other sites

my optometrist says that it's very common to have dry eyes on certain meds, and to pay attention to this. also pysch meds can also slow your blink rate, which causes your eyes to be drier and more irritated. on effexor my blink rate was so slow i surprised him, and i never knew i was doing it until told me i was (i mean who pays attention to how fast they're blinking?).

seroquel seems to dry out my whole body. lots of water and eye drops help, enough so that i can continue wearing my contacts most days.

Link to comment
Share on other sites

Thanks everybody. I'll ask my doctor about flaxseed oil and try to find some liquid tears that I can take safely for extended periods of time. I need to look into the biotene spray because I've only ever tried biotene...gel, I guess, and it made me gag like nobody's business.

I can't afford going to see an eye doctor right now so I'll ask my regular doc next time i see her about whether or not i need to be worried that i'm actually hurting my eyesight somehow.

Link to comment
Share on other sites

  • 2 months later...

I too am worried about dry eye as a side effect of psych meds. My p doc told me that virtually all anti-depressants and all anti psychotics can cause dry eye.

I already have very severe dry eye anyway, bad enough to cause corneal ulcers and a lot of inflammation and damage to the surface of the eye. No amount of drops etc can control this severity of dry eye and yes dry eye can damage the vision over time if it is severe. I don't want meds that make my dry eye worse, but unfortunately docs think dry eye is "nothing" and therefore there doesn't seem to be any research on dry eye as a side effect of psych meds. For example just listing dry eye or dry mouth as a side effect is not very helpful, I want to know whether the meds will significantly increase my eye inflammation, measurable tests, etc.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...